MAUDE Adverse Event Report: MINERVA SURGICAL, INC. GENESYS HTA PROCERVA PROCEDURAL SET; DEVICE, THERMAL ABLATION, ENDOMETRIAL

MINERVA SURGICAL, INC. GENESYS HTA PROCERVA PROCEDURAL SET; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number M006580210
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an hta procedure was performed on patient suffering from aub (e).The patient was actively bleeding at the time of the operative visit.During the diagnostic hysteroscopy (not ablation) phase, the physician experienced leaks at the cervix three times, necessitating placement of four instruments on the cervix to achieve a cervical seal.The ablation cycle was completed successfully.During the cooling phase, one of the four instruments, used to create the cervical seal, was removed from the cervix.This resulted in heated intra-cavitary fluid migration from the uterine cavity and into the vagina, resulting in an unintended thermal effect on vaginal mucosa.The physician treated the affected area with a cool saline gauze and silver sulfadiazine topical cream.
 
Additional Manufacturer Narrative
Manufacturer contacted the physician to obtain additional information related to this event.The physician is fully aware of the steps of the procedure and the risks associated with the use of the device.The removal of the instruments during the cooling phase resulted in a compromised cervical seal which caused the heated fluid to leak at the cervix.It was acknowledged by the physician that the additional instruments used to create the cervical seal should not have been removed during the cooling phase.The physician checked in with the patient twice within the days following the event and reported the patient is doing well and experienced only mild discomfort.No additional medical intervention, beyond the application of the topical cream, was required.The ifu instructs the user to monitor the cervical seal for fluid loss and to confirm a tight cervical seal is maintained.The user is instructed to release the tenaculum stabilizer only once the system has detected proper cooling (<45°c) has occurred.Warnings and cautions related to an event of this nature are included in the ifu for genesys hta, including but not limited to: "warning: once heating has begun do not remove the procedure sheath until the post-treatment cooling cycle has been completed, as heated fluid may cause thermal injury to the patient." "leakage of heated fluid can cause serious burn or injury to the tissue contacted, including tissue in or around the cervix, vagina, perineum, etc.Failure to follow instructions or to heed any warnings or cautions could result in serious patient or user injury"."the physician must maintain control of the procedure sheath (i.E., not hand off to another individual) for the duration of the treatment to avoid compromising the cervical seal.A compromise of the cervical seal could result in fluid leakage through the cervix, which could result in thermal injury to surrounding tissue"."throughout the procedure, carefully observe the junction of the procedure sheath with the external cervical os to confirm a tight cervical seal and that there is no fluid leakage".The procedure set was discarded and was not returned for evaluation.The lot number of the procedure set was not provided, therefore a device history record review could not be performed.However, all surgical procedure sets meet all qa specifications when released, including adequate sterilization.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
GENESYS HTA PROCERVA PROCEDURAL SET
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer Contact
veronica williams
4255 burton drive
santa clara, CA 95054
6503991771
MDR Report Key13601664
Report Number3011011193-2022-00003
Device Sequence Number16608541
Product Code MNB
UDI-Device Identifier08714729809456
UDI-Public(01)08714729809456
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P000040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM006580210
Device Catalogue NumberM006580210
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Initial Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale